Jump to content

dude333

Senior Member
  • Posts

    403
  • Joined

  • Last visited

Posts posted by dude333

  1. Update...it's been determined that I have peripheral vascular disease now which is probably causing the numbness.  The psychiatrist of course denies that abilify has anything to do with it and doesn't want to lower my dose.  While I don't think that the abilify is the sole cause, I'm still convinced that it had a role in me getting the peripheral vascular disease since it raises blood pressure and heart beat.

  2. I've been taking abilify for 6-7 years now as my anti-psychotic. About a 12-18 months ago it got increased to 30 mg from 15 mg because I was still having occasional hallucinations. At the time it made my heart pound and heart race, along with the sedative effect during the day after taking it in the morning. The psychiatrist at the last meeting in the summer was reluctant to reduce it though.

    In the last two weeks I developed a new symptom, which is numbness in my toe. There were no injuries or frostbite or anything to cause it, just a blister and then numbness. I went to a regular doctor and she said to wait a month and come back if it is still numb, and that it is likely the psych meds I'm on since there were no injuries. My next meeting with the psychiatrist is over a month away, although sometimes I can talk to them over the phone. This morning I decided to split my pills in half to reduce the dose to 15 mg to see if the symptoms will be reduced, and I do intend to notify my pdoc so I can hear the nurses at the VA gripe at me about changing my dose on my own (sarcasm lol).

    So my question for anyone who has gone through this is, how long does it take for the numbness in my toe to go away after reducing or getting off abilify?

    BTW, the long wait times are due to receiving treatment through the VA, which is overwhelmed right now especially where I live.

  3. For me, there is an ideal dose of effexor, which helps me the most. Below 150 mg, and I get more depressed. Above 150 mg, and I get very lethargic. I figure that while Effexor is great and I probably won't ever get off of it now that I've been on it for 6 years, there is only so much that it can do. I hope that the higher dose helps you.

    It's too bad that the welbutrin in addition to the effexor didn't work out. It helped me, but I had to get off of it due to being on too many meds for my body to handle I guess. I'm also taking Abilify in addition to Effexor.

    Have you tried coffee in moderate amounts? My pdoc recommended caffeine for energy. It's not as good as Welbutrin for me, but it is something.

  4. I used to be religious and went through doubts in middle age, but for different reasons. For me it was that this god didn't take care of its own. This struggle bothered me for a while, but in the end I went with reason and concluded that my faith was in myths and I rejected my faith. Then I found peace in that issue.

    I don't believe that most religions are lies. Usually, they are a collection of norms that help people live in society. Unfortunately, these norms are obsolete no matter how hard people try to redefine them. I personally as a person with a BA in history don't doubt that Jesus lived, but in my opinion he was just another person who was called messiah among many. There are Roman and Jewish near contemporary references to him when they had records to prove he didn't exist. That's good enough for me as evidence there was a real Jesus. Now as for him being part of the Trinity, I personally no longer believe it.

    Without a god and set of ancient scriptures describing it, all we as agnostics and atheists have is science when looking for answers. There is no organized hierarchy or presbytery if you will, that leads us. However, I've heard that there are groups of atheists that get together, and there is an atheist support thread in this forum. Beyond science, there are no answers. Life just happened, and there is no grand scheme of things as I believe. But people shouldn't need a holy book to be a good citizen or fit in with society.

    "when was it written that we have to fight to have a supreme God? Why must one religion fight against another?" Read a secular English translation of the Koran, you'll find verses about fighting there. The New Testament has no justification for war in the name of religion, but the Old Testament has the story of God's people taking over Canaan as their promised land, which has been used as justification for land grabs by some religious people unfortunately.

    I also have a religious family, and it has been a source of friction since my wife is still a devout Christian. I don't mind her raising the kids as Christian to get a moral worldview, as long as she doesn't interfere with me giving my explanations once they have their doubts as teens and adults. It's a compromise of sorts, but I'm not going to go back to believing in myths that I am convinced are false. I value truth too much for that.

  5. I have schizophrenia with depression and take Abilify 30 mg as my anti-psychotic along with Effexor 150 mg for mood. It has almost completely gotten rid of the voices in my head. So I consider it a success as an anti-psychotic for me, even though I still rarely remember conversations with people that they deny happened. Now when I reduced my Effexor, I got more depressed and started to hallucinate music, baseball broadcasts, and recently someone crying when they weren't there, but now that my Effexor got increased again my depression is lessening and the hallucinations rarely happen anymore that I know of. So my medication really helps me.

    As for how it works, I don't know anything about that. I don't even know what a movement disorder is.

    I might have to get off the abilify due to side effects of dizziness and elevated heart rate, and then try a different anti-psychotic. I'm not looking forward to that.

  6. While it isn't coming off effexor completely, I recently cut my effexor in half with a psychiatrist's permission after being on it for 6 years or so. The withdrawal was manageable for me, but the depression wasn't. It was a disaster because my depression became unmanageable and even my schizophrenia got worse probably due to the increased depression. Sometimes when the meds work we think we are fine and want to come off, but aren't ready.

    What side effects of coming off effexor made it impossible to stop taking it?

  7. I take abilify as an anti-psychotic with effexor. Since abilify is sedating to me, I wish I didn't have to, but I need the abilify to control hallucinations. The way I see it, effexor doesn't lift mood directly for me so much as it does indirectly by controlling my anxiety I guess. Maybe you need a higher dose of effexor?

  8. My diagnosis is sometimes schizoaffective now too, it depends on who I see. Othertimes it is paranoid schizophrenia with a mood disorder. Apparently my psychiatrist and counselor don't agree, lol. The coping strategy I used until my 30's (pentecostal Christianity, the voices were supposedly demons) I don't really recommend to anyone, but if one worked to an extent then there are probably others too. I'm sorry you go through this too, and good luck.

  9. I procrastinate too, and feel defective. I despise myself for being weak, a loser, and a failure, but for some reason I don't feel guilty about it. I've got better things to feel guilty about. ;)

    I also understand about feeling like you have fallen behind. I lost my career, and would have to start over again if I ever decided to become a productive human being again. I think it is too late for me at 37.

  10. Think of depression as an illness like any other. It is a chemical imbalance. You would take pills to fight other diseases, right?

    I too fought treatment at first. I didn't want to have a mental health history of being depressed because I knew it would end the career choices that I had been working towards in federal service and the military. Then I tried to **** myself but failed because of my fear and incompetence. The army required me to get treatment and sent me home. Now I accept some of the treatment. I take my meds because they make life liveable, but stopped going to the councilors.

  11. Whenever the psychiatrist tries to reduce my Effexor I get very obsessive about hating my life. It has gotten so that I am afraid to go to the psychiatrist for fear that she will try to change my meds. I still obsess to a lesser degree about how my marriage has fallen apart, how much I want to die, and how alone I feel.

  12. When I first got depressed and was not being treated, I lost about 40 lbs, maybe more. I went from 175 lbs at 5'8" down to about 120-130 lbs. After being on Effexor, I suddenly wanted to eat more and craved sugar really badly. I gained about 70 lbs which put me up to around 200 lbs, which at first was ok because I needed to get back up to a healthy weight. The psychiatrist noticed my weight gain and said adding the Welbutrin would help with the eating and lack of energy. My weight has stabilized, but I'm still craving sugar.

×
×
  • Create New...